Title

Characteristic Polynomials of Some Perturbed Matrices

Document Type

Article

Publication Date

6-1-2008

Department

Mathematics

Abstract

Using a determinant identity, we establish an algebraic relation between the characteristic polynomial of a matrix and its perturbation of special structure. When the perturbation satisfies some linear independence condition, the factored expression of the characteristic polynomial of the perturbed matrix is obtained. Some known eigenvalue theorems in the literature can be derived directly as corollaries of the new result. (c) 2007 Elsevier Inc. All rights reserved.

Publication Title

Applied Mathematics and Computation

Volume

199

Issue

2

First Page

631

Last Page

636